MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 T20 HEXLOBE DRIVER SHAF

MEDOS INTERNATIONAL SàRL CH VIPER2 T20 HEXLOBE DRIVER SHAF
Model Number 286725020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: mnh, mni, kwq, kwp.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a posterior percutaneous fusion (l5) treating spinal canal stenosis surgery.During the surgery, the surgeon tried to insert the xtab screw (unk) to the hardened bone.As it became difficult to continue the insertion, he decided to remove the screw.While the driver shaft was in use for screw removal, the tip of the driver shaft broke.The fragment was removed from the patient¿s body.The procedure was completed less than 30-minute surgical delay.No further information is available.This complaint involves two (2) devices.This report is for (1) viper2 t20 hexlobe driver shaf.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper2 t20 hexlobe driver shaf the tip of the driver shaft only the tip was returned the whole device was not received and no other issues were identified.The dimensional inspection was not performed due to past manufacturing damage.The observed condition viper2 t20 hexlobe driver shaf in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the viper2 t20 hexlobe driver shaf.While no definitive root cause could be determined, it is probable that the viper2 t20 hexlobe driver shaf was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper2 t20 hexlobe driver shaf was conducted identifying that lot number so2028626 was released in a single batch.Batch1: lot qty of 115 units were released on 05 apr 2017 with no discrepancies.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 T20 HEXLOBE DRIVER SHAF
Common Device Name
DRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12333607
Report Number1526439-2021-01717
Device Sequence Number16818264
Product Code HWR
UDI-Device Identifier10705034214290
UDI-Public(01)10705034214290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725020
Device Catalogue Number286725020
Device Lot NumberSO2028626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN SCREWS